HypoGlycema

My Wife , aged 58 yrs ,sufferred Diabetes for 15 years , took Insulin injections for 10 years. One night Heavy Rains with winds came and windows glasses broken.Thus cold winds flow into Bedroom.By early Morning hevy Cold Winds blew in ,and Room was with Shivering cool . I went to Hall from Cold,withought disturbing wife ,as usually she feels warmness in whole body due to Diabetes and hence I felt that she would be Comfortable with cold weather.By next day she complained sore throat ,but ENT doctor could not not diagnose and treat .Next week i took her to Corporate hospital ,to meet Cheif Cardiologist.in the Lounge Staff noticed her to be severely Unwell,took her to Emergency Room,called cardiologist there.He checked and Called Physician,diagnosing Pneumonia.She ws Inpatient for 10 days,controlled Pnumenia but developed Erratic Sugar levels- 400 in daytime and falling to 40 in Nights.Cardiologist dropped idea performing Angiogram In Such Condition.Physician could not bring Sugal levels under control.We came Home.After 10 days She developed Heart Problem and Family Physian advised her to be admitted in Corporate Hospital,stating that Ensuing Heart Attack symptoms exist.As it was Saturday we decided to take her to Hospital Monday Mornig ,as Cardiologist told he was going out of station for weekend.on Sunday Night she sufferred Massive Heart attack,instantly stopping Heart Beating/Pumping.108 service refused to take her to nearby corporate Hospital stating that her survival was Impossible as she almost collapsed.Nearby Hospital do not heavy even heart Attack Injection,to be aministered then-leave alone Heart Shots giving for its revival.Then we took her to Corporate Hospital in our Car from Hospital, but they Declared her Brought Dead,as we are littile Late.

Thus Hypoglycemia and Erratic Sugal Levels and Pnuemonia attack to Diabetics are Deadly Dangerous. Thanks, N.Srirama murthy.

6 Replies

oldestnewest
  • Sorry to read the penultimate sentence. The hypoglycemia is a common problem I am facing. There were many attacks for me during sleep. Somehow the symptoms are felt and I wake up. Immediate treatment is to take glucose/sugar water. Here also the problem persists. When I get an attack, the hunger felt is too much even I will feel like gulping an elephant. So, some biscuits or other readily available items are taken. This gradually shoots up the sugar levels. No option. We have to live with it I feel.

    Nannadan.

  • Getting Hypoglymia in nights often is dangerous, to be left so. I also got it 3/4 times.Eventhough feeling tremendously weak,i got up ,briskly went to kichen and gulped Suger 2 teaspoons.Then after getting little energy,i kept Biscuits and Snacks tins on Dining table gulped hurriedly to full stomach.then i gained some energy and went to sleep.When I told it to Doctor He asked me to reduce night sugar tablet by half.Realing that Doctors Medication is only to change Dosage depending on sugar level, i used to monitor sugar Levels and change Dosage accordigly in House.When i found FBS 50,even after reducing dosage , I stopped taking tablet fully at nights for one month.Then on seeing FBS 120,i started taking night Reduced Dosage.

    Why I warn about getting Hypoglycemia is because one night I started feeling getting exhasted and week ,I thought of going to Bed.When I was trying to take out Pant to wear night dress,I could not even take out Pant from one Leg due to heavy weakness,I slanted on floor sloping to wall and went unconscious. Seeing no symptom of my retiring to Bed,My kid came and saw me lying on Floor ,woke me up and asked what happened.immediately i asked for sugar and Biscuits and gulped them.On getting some energy,i got up slowly and consumed more.Had my Kid Not come to my BedRoom and saw me, i would have gone to Coma ,leadind to Fatal Damage.

    Even when my wife was in hospital ,nurse sees sugar level at midnight and on seeing her sugar 40, throws some some sugar in her Mouth.Even on the dreadful night of Demise,Her sugar level should have gone down 40 or Lower confusing her what is happening to her and eventhough many of us there by her side , We got Shocked but not getting Idea that her sugar might have gone down heavily and throwing sugar in her Mouth ,in that shocking position-leading her heart attack.It is impracticle to see Patients Sugar levels at nights and knowing what to do then-as sometimes our Minds go Blank seeing those Unusual moments.

    Hence Better not to have hypoGlymia at nights by reducing / avoiding night Dose,than landing into Problem. Thanks.

  • My utmost sympathies to Mr.SriRam.It is true that hypoglycemia is dreadful and a diabetic on medication should always be wary of it,particularly in the night,as you rightly said.In this connection I would like to share my experience.Initially when the sugar level was uncontrolled,the doctor prescribed heavy doses.We expect the sugar level to come down from somewhere around 300 to say 100.The medicine does it's job but will not stop even at 100 level.It continues to reduce the sugar levels to alarming levels.I suffered hypo few times,but luckily I was prepared.We have to be extra careful.in Monitoring and snacking as and when necessary.This is one of the reasons why I believe that education plays an important role in managing diabetes and self medication is not an option.

  • Thanks.I realised my Blunder/Mistake of not checking her Sugar Levels at nights and Moniter. It is Impracticle to check Diabetic's Sugar levels at nights always. After checking some days ,we become Complacent.Hence Nights dose reduction is one option,which Doctors do not do,as they are accustomed to prescribe medicine both times,advising otherwise to be inpatient.

    Thus Diabetics is more dangerous than BP/Heart/Kidney and others ,as Doctors did not found Cure for it so far,except monitoring.

    Thanks, N.Srirama murthy

  • Every body must know that Hypoglycemia is mostly fatal if not attended to..It cuases sudden collapse. A relative of mine who neglected diabetes or aware of he having diabetes simple followed it by diet. But the advanced diabetes caused him atrerial block near heart it self and emergency bye pass surgery was performed with graft from right leg. In pre surgical exemination it was observed he had uncontrolled diabetes to a level of 280/340. Then he was also givcen medicines to control diabetes and was advised to have diabetes diet. His problem increased with diabetes as the surgical cut wound in the leg where from graft was taken did not show healing and it almost was at the stage of becoming septic with pus formatrion. He was then skin grafted from thigh and got it healed after two months of treatment. In the process his wife, fearing the after effects of Hepre Glycemia put him ubder totally sugarless diet and administered him very strong medicines against Hyper glycemia. But excessive refusal of food to him and administration of diabeteic durgs made things furthe worst as his sugar levels depleted to such an extent , he had started fainting.It was here, I was called for as a senior citizen to help the situation.I found that the sugar level was some what near 68MG/DL. I adminstered Oral glucose first with a count of adding another 60 mg per DL of Glucose immeiately assuming humans have 8 litres of blood . But the system refused to absorb the glucose direct from stomuch. Then I adminstered him glucose again sub lingually kept it under his toungue to see that he just improved to regain consiousness. Immediatly he was rushed to Global hospital which was nearby his residence and he was put in emergency care and intravenouly administered glucosed till sugar levels rteached to 125 mg/DL. His wife then only came to know that total refusal of diet is not the method to control sugar, that too by adding anti glycemic drugs. Now he is fine, daily monitoring sygar level which have reached a level of 120/135 mg/DL. Thus, it was appearent that it is better to keep the sugar levels slighly at higher level and no diabetic durgs shall be given if he is denied food or is unable to be fed adequately.

  • Excellent Factual Information useful to All.Thanks

You may also like...